Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 154, NWS Mobile, AL

December 30, 2007Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 30, 2007, 5:32 AM CST for Crenshaw County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2007, 5:32 AM CST (11:32 UTC)
Expired
Dec 30, 2007, 6:00 AM CST
In force
28 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 301132
SVRMOB
ALC041-301200-
/O.NEW.KMOB.SV.W.0154.071230T1132Z-071230T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
532 AM CST SUN DEC 30 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LUVERNE...

* UNTIL 600 AM CST

* AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES WEST OF
  BRANTLEY...OR ABOUT 12 MILES SOUTHWEST OF LUVERNE...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUVERNE...RUTLEDGE AND GLENWOOD BY 540 AM CST...
  GLENWOOD...PATSBURG AND 6 MILES SOUTHEAST OF LIVE OAK BY 545 AM
  CST...
  7 MILES SOUTHEAST OF PETREY BY 550 AM CST...

LAT...LON 3181 8618 3178 8614 3175 8612 3168 8612
      3164 8615 3160 8612 3149 8640 3152 8640
      3153 8644 3163 8650 3190 8618
TIME...MOT...LOC 1132Z 234DEG 51KT 3163 8636

$$
1 follow-up statement
000 
WWUS54 KMOB 301148
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 AM CST SUN DEC 30 2007

ALC041-301200-
/O.CON.KMOB.SV.W.0154.000000T0000Z-071230T1200Z/
CRENSHAW AL-
548 AM CST SUN DEC 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EAST CENTRAL CRENSHAW COUNTY...

AT 544 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR GLENWOOD...OR ABOUT NEAR LUVERNE...MOVING
NORTHEAST AT 55 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3178 8614 3176 8614 3175 8612 3168 8612
      3164 8615 3161 8614 3161 8616 3177 8626
      3181 8616
TIME...MOT...LOC 1148Z 243DEG 48KT 3172 8612

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 4:53 AM CST, 39 minutes earlier.

Area forecast discussion, Dec 30, 4:53 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CST SUN DEC 30 2007

.SHORT TERM TODAY AND TONIGHT...VIGOROUS SOUTHERN STREAM ENERGY
CONTINUES AS DEEP LAYER LIFT IS ENHANCED BY THE RIGHT REAR QUADRANT
OF A 120 TO 130 KNOT UPPER LEVEL SPEED MAX LIFTING OUT OF EAST TEXAS
AND NORTHERN LOUISIANA. AT THE SURFACE...A STALLED FRONTAL ZONE FROM
THE CAROLINAS SOUTHWEST ACROSS THE MOUTH OF THE MISSISSIPPI AND INTO
THE NORTHWEST GULF CAUSES LOW LEVEL (1000-850MB) MIXING RATIOS OF
8-11 G/KG TO BE VERTICALLY FORCED OVER OUR AREA. MOST OF THE WET WEATHER
IMPACTING THE AREA IS ELEVATED IN NATURE...OCCURRING JUST NORTH OF
THE FRONTAL ZONE FOR THE MOST PART WITH LESS COVERAGE NOTED TO THE
SOUTH. THE RISK OF SEVERE WEATHER IS LOW WITH ANY BEING ISOLATED IN
OCCURRENCE. MAIN THREAT WILL BE HIGH LIGHTNING FREQUENCY ALONG WITH
LOCALLY HEAVY RAINS AND POTENTIAL OF SMALL HAIL. WILL CONTINUE TO COVER
IN SHORT TERM FORECASTS AND SPECIAL WEATHER STATEMENTS.

AS UPPER LEVEL SPEED MAX LIFTS NORTHEAST OUT OF AREA TODAY...FORECASTERS
EXPECT SURFACE FRONT TO EDGE EASTWARD WHICH WILL CAUSE SHOWERS AND
THUNDERSTORMS TO TREND EASTWARD AS WELL. A MORE QUIET WEATHER PATTERN
IS ANTICIPATED TONIGHT. AS FAR AS TEMPERATURES...POSITION OF
FRONT...CLOUDS AND RAIN TODAY WILL PROVE CHALLENGING AS WE ARE
SEEING A 3 TO 5 DEGREE SPREAD BETWEEN THE NAM/GFS MOS OUTPUT.
CONSIDERING CLOUDS AND RAIN HAVE OPTED TO LEAN TO THE COOLER SIDE OF
GUIDANCE FOR DAYTIME HIGHS. WITH THE FRONT SLIDING EAST...A COOL
NIGHT IS FORECAST TONIGHT. /10

.LONG TERM MONDAY THROUGH SATURDAY...WILL BE TURNING COLDER AS WE
USHER IN THE NEW YEAR. THE SPECTRAL MODELS OF THE GFS/UKMET/ECMWF AND
CANADIAN SHOWS A STRONG 1040 TO 1045 MB HIGH PRESSURE SYSTEM OVER
THE NATIONS HEARTLAND...TAPPING CANADIAN/ARCTIC AIR. WE FEEL THE
IMPACT OF THIS AIRMASS FOLLOWING A STRONG FRONTAL PASSAGE BY SUNRISE
NEW YEARS DAY. ALONG WITH THE TEMPERATURE CHANGE...NORTHERLY WINDS OF
15 TO 25 MPH TUESDAY AND HIGHER GUSTS AT TIMES TO POSSIBLY AROUND 30
MPH WILL MAKE IT FEEL MUCH COLDER DURING THE DAY. BE PREPARED TO
BUNDLE UP IF PLANNING TO BE OUT. WILL BE WATCHING FOR THE NEED OF A
WIND ADVISORY ON LATER SHIFTS FOR TUESDAY. WITH A VERY DRY AIRMASS =>
DEWPOINTS CRASHING INTO THE LOWER TEENS...MOSTLY CLEAR SKIES AND
WINDS DECOUPLING/DROPPING OFF TUESDAY NIGHT WE COULD VERY WELL SEE
NIGHTTIME MINS SINKING INTO THE LOWER TO MID 20S FOR MOST OF THE AREA
AS A FUNCTION OF EFFICIENT RADIATIONAL COOLING. WE CANT RULE OUT
SOME OF OUR USUALLY COLDER SPOTS DIPPING INTO THE TEENS. WILL COVER
THIS IN THE MORNING HAZARDOUS WEATHER OUTLOOK. THE IMMEDIATE COAST
WILL BE SLIGHTLY WARMER BUT STILL COLD. THE WINTER CHILL CONTINUES
THURSDAY. AS HIGH PRESSURE SHIFTS EAST TO ACROSS THE MID ATLANTIC AND
EVENTUALLY OFF THE EAST COAST...A MODERATION IN TEMPERATURES AND
MOISTURE OCCUR HEADING INTO THE WEEKS END. OUT OF RESPECT FOR THE
STRENGTH OF THE HIGH AND THE HIGH POSSIBILITY OF IT WEDGED INTO THE
AREA...FORECASTERS KEEP THE COLDER NIGHTTIME MINS IN THE
EAST/NORTHEAST PART OF THE AREA FRIDAY AND SATURDAY MORNING. /10

&&

.MARINE...STATIONARY FRONT JUST SOUTH OR ACROSS THE SOUTHERN AREAS
OF THE MARINE FORECAST AREA AT 3 AM SHOULD REMAIN IN THAT GENERAL
AREA THROUGH THE DAY...POSSIBLY WAFFLING A BIT BACK TO THE NORTH AS A
WAVE DEVELOPS ON THE FRONT IN RESPONSE TO AN APPROACHING UPPER JET.
THE WAVE WILL MOVE NORTHEAST ALONG THE FRONT...SENDING THE SOUTHERN
SECTIONS OF THE FRONT SOUTHEAST. AS A RESULT THE WINDS WILL BE
SOMEWHAT VARIABLE ALONG THE FRONT AND NORTHERLY TO THE NORTH OF THE
FRONT AND SOUTH TO SOUTHEAST SOUTH OF THE FRONTAL BOUNDARY. A STRONG
FRONT IS FORECAST TO BLAST ACROSS THE COASTAL WATERS LATE MONDAY
NIGHT WITH STRONG NORTH AND NORTHWEST WINDS...SMALL CRAFT ADVISORIES
WILL BE NEEDED STARTING MONDAY NIGHT OR TUESDAY MORNING AND
CONTINUING FOR A FEW DAYS. WOULD NOT RULE OUT THE NEED FOR A GALE
WARNING AS WE SHOULD SEE GUSTS TO AROUND 40 KNOTS EVEN IF WE DONT
GET THE 35 KNOT SUSTAINED. SCATTERED SHOWERS AND A FEW THUNDERSTORMS
THROUGH THE DAY TODAY AS A SERIES OF UPPER LEVEL DISTURBANCES RIDE
OVER THE STATIONARY FRONT...SATELLITE AND RADAR SHOWS ANOTHER BATCH
GINNING UP FROM THE SOUTH CENTRAL LOUISIANA COAST TO WEST OF THE BIG
EASY...THESE MAY JUST SKIRT THE MARINE AREA TO THE NORTH LATER THIS
MORNING...BUT MORE RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED
THROUGHOUT THE DAY. CHANCE OF RAIN SHOULD END BEFORE MIDNIGHT TONIGHT
OVER THE COASTAL WATERS. /11

&&

.FIRE WEATHER...NOT SEEING ANY FIRE WEATHER CONCERNS IN THE SHORT TERM
GIVEN WET WEATHER TODAY. DAYTIME HUMIDITIES TODAY AND MONDAY ARE AWAY
FROM CRITICAL. ALTHOUGH A STRONG COLD FRONT MOVES THROUGH EARLY IN
THE DAY TUESDAY BRINGING AN INCREASE IN NORTHERLY SURFACE/TRANSPORT
WINDS...CRITICALLY LOW DAYTIME HUMIDITIES ARE MITIGATED BY LOWERING
TEMPERATURES. GRIDDED DATA SUGGESTS CRITICALLY LOW DAYTIME HUMIDITIES
IN THE 20 TO 30 PERCENT RANGE OCCURRING WEDNESDAY AND THURSDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  40  67  36 /  90  10  05  00
PENSACOLA   63  44  65  40 /  90  10  05  00
DESTIN      67  48  64  47 /  90  10  05  00
EVERGREEN   58  36  66  34 / 100  10  05  00
WAYNESBORO  59  32  65  35 /  60  10  05  00
CAMDEN      58  34  65  35 /  90  10  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 29, 9:00 AM CST, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CST SAT DEC 29 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
900 AM CST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

A STATIONARY FRONT IS EXPECTED TO REMAIN JUST SOUTH OF THE AREA
TODAY. SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING AND AGAIN
LATE TONIGHT WILL MOVE NORTHEAST ACROSS THE AREA...PRODUCING PERIODS
OF RAIN WITH TOTALS GENERALLY AN INCH OR LESS THROUGH LATE
TONIGHT...BUT THOSE LOCATIONS THAT SEE THE HEAVIER THUNDERSTORMS
COULD RECEIVE UP TO ONE AND A QUARTER INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE GULF WATERS ALONG THE
STATIONARY FRONT AND MOVE INTO THE FLORIDA PANHANDLE EARLY SUNDAY.
THIS WILL RESULT IN A CONTINUATION OF SCATTERED TO NUMEROUS SHOWER
AND THUNDERSTORM ACTIVITY OVER THE REGION ON SUNDAY...BUT WILL MOVE
THE FRONT ON OFF TO THE EAST OF THE AREA BY SUNDAY NIGHT. A BRIEF
BREAK IN THE RAIN CHANCES IS EXPECTED ON MONDAY AS HIGH PRESSURE
BUILDS...BUT A STRONG COLD FRONT WILL CROSS THE AREA MONDAY
NIGHT...BRINGING COLD BLUSTERY CONDITIONS TO THE REGION. NOT MUCH IN
THE WAY OF PRECIPITATION IS EXPECTED WITH THIS FRONTAL PASSAGE...BUT
COLDER TEMPERATURES ARE EXPECTED IN ITS WAKE. OVERNIGHT LOWS WILL
BE MOSTLY IN THE MID TO UPPER 20S BOTH TUESDAY AND WEDNESDAY NIGHT.
THERE MAY BE SOME TEMPERATURES AROUND 20 DEGREES OVER PORTIONS OF
WAYNE...CHOCTAW...WILCOX AND CRENSHAW COUNTIES...RANGING TO MAINLY
THE UPPER 20S TO LOWER 30S ALONG THE BEACHES. SMALL CRAFT ADVISORIES
WILL BE REQUIRED BY TUESDAY IF NOT SOONER FOR STRONG NORTHERLY WINDS
OF 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE OR ABOVE...WINDS
REMAINING STRONG INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 30, 12:04 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1204 AM CST SUN DEC 30 2007

ALZ061>063-300630-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
1204 AM CST SUN DEC 30 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN MOBILE
COUNTY...

AT 1158 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF GRAND BAY...AND MOVING NORTHEAST AT
40 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I10 AND MCDONALD ROAD...SAINT ELMO...SCHILLINGER AND THREE NOTCH...
THEODORE...TILLMANS CORNER...HOLLINGERS ISLAND...I10 AND I65
INTERSECTION AND BROOKLEY FIELD AIRPORT THROUGH 1230 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS AROUND ONE INCH IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Dec 30, 1:07 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
107 AM CST SUN DEC 30 2007

ALZ061>064-300745-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
107 AM CST SUN DEC 30 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST MOBILE
COUNTY...

AT 105 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DAWES...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MEDAL OF HONOR PARK...MOBILE AIRPORT...AIRPORT AND UNIVERSITY...
SPRING HILL COLLEGE...PRICHARD...I65 AND US 45...CHICKASAW AND
COCHRANE BRIDGE THROUGH 145 AM CST.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE INCH IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Dec 30, 2:25 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 AM CST SUN DEC 30 2007

ALZ058>060-300900-
ESCAMBIA-COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
225 AM CST SUN DEC 30 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED FROM EASTERN ESCAMBIA
COUNTY ALABAMA TO SOUTHERN CRENSHAW COUNTY...

AT 220 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTH OF BRANTLEY TO ROBERTS...AND
MOVING EAST AT 45 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HEATH...GLENWOOD...ANDALUSIA...PLEASANT HOME...FALCO...SANFORD AND
LIBERTYVILLE THROUGH 300 AM CST.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS UP TO AN INCH IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. SOME SMALL HAIL IS ALSO POSSIBLE ALONG WITH THE
FREQUENT LIGHTNING STRIKES. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Dec 30, 5:08 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CST SUN DEC 30 2007

ALZ057-058-060-301145-
COVINGTON-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
508 AM CST SUN DEC 30 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHWEST COVINGTON
COUNTY...

AT 503 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER RED LEVEL...AND MOVING NORTHEAST AT 50 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CLEARVIEW...OAKY STREAK...DOZIER...ROSE HILL...BRANTLEY...LUVERNE AND
RUTLEDGE THROUGH 545 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 25 TO 35 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.